Hi, I am a 28 yr old female. I have been on Lexapro for about 5 yrs now I think. When I first went on it I was pretty sure I had depression, anxiety and had major anger issues. Which all run in the family. When I started I was on 10mg I definitely noticed I wasn't a "psycho" anymore flipping out about little things but I always wonder if maybe I just matured... anyway I went from 10mg to 20mg when I told my doctor I didnt feel any happier. Then switching to a few new doctors for insurance reasons they both wanted me to cut down (you know how some DR are promeds and others are anti meds) Ive been back to 10mg for over a year now. I was very scared about the side effects from lowering the dose but didnt notice any. I was hoping to lose weight but didnt. ANYWAY the point of this is Ive been so unhappy for a while now. Nothing gets me excited or happy. Im never in a good mood Im always miserable and tired. I cant help to wonder what life was like with out meds? Would I be happier about things? Get excited or in good moods? Have more energy? Or am I just severely depressed and need MORE meds? I know most of you are going to say "talk to your DR" but im also sure many of you know the feeling of your doctors will never understand or really care. Im curious if people have felt better after years of being on Lexapro? and is it worth these horrible side effects I keep reading about.
Girl its worth it. Give it more time to work or ask your doctor to increase the dose again. I often wonder myself what it would be like off of all my meds too. Unfortunately i have fibromyalgia and in a lot of pain. Anxiety is a major factor in my life. After over 25 years i'm still fighting with it. Anyway enough about me. Lexapro is a good medicine. Maybe it would help to see to see psych doctor. Maybe you need other meds to go aling with lexapro. Hang in there kid it gets better. ☺ Pepper
Great question and I think it's a common one, one that probably most of us that take Meds ask ourselves at some point, I know I have and did and it was on Lexapro as a Matter of fact!
The truth was for me, NO WAY! I tried it and for me it was scary and I came to the reaslization that it's just not safe or healthy for me to be medication free.
I got worse, not better and I wanted to be able to live and enjoy life like I thought the world around me did but first of all that was probably dillisional, a lot more people than I think probably suffer with depression at some level but I use to think I was unique in that respect and secondly I just cannot do that, my chemical makeup isn't what it should be and I need medicine. I think it's important to remember that! It's a chemical issue not a moral one, not a value one, not a worth issue it's a medical issue and medial issues need medical treatment. I finally realized that life without medication wasn't gonna be for me and that's ok, it would be like me saying I am diabetic but I don't want insulin I wanna see what it's like if I don't have to take a shot every day, what I mean by that is it's just not healthy and my body just isn't made that way so chemically it's not a good choice. I don't know just a thought, not sure of it helps you but I hope you find what does! I totally get how you feel tho if because I am not happy myself and I'm now trying to find the right medication combo and it stinks, best to you !!!
adub013; I agree with our ladies here, And we all have these feelings at times I feel you need to get the Lexapro Increased back to 20mg and it is very common for us with this junk as I like to call it to have to take more than one medication. I well bet we all wish we did not have to take the medication but with most even with some studies i have read regret going off the medication they were on because they did not know how well it is or was working. Then there is the problem of people taking off of a medication that was working for them to not work as well when they restart it.Myself I do believe that many of us have a chemical imbalance that we are born with.And we just have to learn to deal with it and medication that replaces or adds to chemicals in our brains that are not making enough is what levels us out. The jury is still out on much of this however it depends on who you are listening to.
My vote is stay on your medication and as my doctor has told me over and over again is I just have to look at it as if it was my heart or blood pressure medication we would not question it and should not question our chemical imbalance medication. But also you could look into having the doctor add something with the Lexapro if the increased dose does not help that much it is real common for us to take at least a couple different medications together that help each other work better..Hang in there times well get better. Chuck1957
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Mar 2014 • 2 answers
Posted 12 Sep 2014 • 2 answers
Posted 6 Apr 2015 • 3 answers
Posted 9 Apr 2015 • 2 answers
Posted 7 Feb 2016 • 4 answers